MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Premature Discharge of Battery (1057); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a power (battery life w/ moisture) issue.This complaint is being reported because the issue may result in a long term cessation of insulin delivery if the user is unable to resolve the alarm.There was no indication that the product caused or contributed to an adverse event.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 11-jun-2018 with the following findings: during investigation, there was evidence of a short battery life illustrated with sudden voltage drops leading to a cs 177 warning.There were multiple cs 128 alarms.The battery compartment was found to be cracked from the threads down to the case seal.The returned battery cap was undamaged and able to fit.There was evidence of moisture corrosion observed in the battery canister.A leak test failed due to battery compartment and bolus button leak.The ez prime steps were performed correctly and the sleep current readings were above specification.The ¿short battery life¿ complaint was duplicated during investigation.The pump¿s cover was removed and there was further moisture corrosion found to the cgm.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6563020
Report Number2531779-2017-10232
Device Sequence Number926049
Product Code OYC
UDI-Device Identifier10840406100105
UDI-Public0110840406100105
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Was the Report Sent to FDA? Yes
Device Age15 MO
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer04/20/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR